Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 201, NWS Nashville, TN

July 27, 2005Maury County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 27, 2005, 2:47 PM CDT for Maury County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2005, 2:47 PM CDT (19:47 UTC)
Expired
Jul 27, 2005, 3:30 PM CDT
In force
43 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Maury County, TN

The radar

The Nashville radar (KOHX), 80 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1742 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1742 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 271948
SVROHX
TNC119-272030-
/O.NEW.KOHX.SV.W.0201.050727T1947Z-050727T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
247 PM CDT WED JUL 27 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAURY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF COLUMBIA

* UNTIL 330 PM CDT

* AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE     
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
  LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF SPRING 
  HILL TO MOUNT PLEASANT...OR ALONG A LINE EXTENDING FROM 15 MILES 
  EAST OF CENTERVILLE TO 15 MILES SOUTHWEST OF COLUMBIA...AND MOVING 
  EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COLUMBIA BY 315 PM CDT
  SPRING HILL BY 325 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3590 8726 3546 8731 3541 8693 3573 8679

$$

JAO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:39 PM CDT, 8 minutes earlier.

Area forecast discussion, Jul 27, 2:39 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT WED JUL 27 2005

.DISCUSSION...
A COLD FRONT WAS MAKING ITS WAY INTO MIDDLE TENNESSEE. THE FRONT
EXTENDED FROM WESTERN PENNSYLVANIA, ACROSS CENTRAL KENTUCKY,
WESTERN MIDDLE TENNESSEE, AND INTO CENTRAL ARKANSAS. AHEAD OF THE
FRONT, A LINE OF STRONG THUNDERSTORMS DEVELOPED AROUND NOON AND
CONTINUES TO MOVE EAST ACROSS MIDDLE TENNESSEE. ALONG AND BEHIND
THE FRONT, SHOWERS AND THUNDERSTORMS STRETCHED ALONG THE OHIO
RIVER SOUTHWEST ACROSS THE BOOTHEEL OF MISSOURI, AND THROUGH
CENTRAL ARKANSAS. TO THE WEST...A LARGE AREA OF HIGH PRESSURE WAS
CENTERED OVER THE CENTRAL PLAINS EXTENDING OVER MOST OF THE
CENTRAL U.S. LOCALLY...ACROSS MIDDLE TENNESSEE WINDS HAD SHIFTED TO
NORTHWEST ACROSS THE NORTHWEST PORTION OF THE MID STATE WHILE
SOUTHWEST WINDS CONTINUED ACROSS THE SOUTHEAST. TEMPERATURES
DROPPED NEARLY 15 DEGREES AS THE SHOWERS AND THUNDERSTORMS PASSED
THROUGH NASHVILLE. FINALLY SOME RELIEF FROM THE HEAT

.FORECAST...
THE COLD FRONT WILL USHER IN MUCH ANTICIPATED COOLER AIR WHICH
WILL SETTLE INTO THE TENNESSEE VALLEY DURING THE SECOND HALF OF
THE WORK WEEK. AS THE FRONT PUSHES THROUGH, SHOWERS WILL END ACROSS
ALL BUT SOUTHEAST MIDDLE TENNESSEE BY THURSDAY EVENING. AN AREA
OF LOW PRESSURE IS FORECAST TO DEVELOP ACROSS ALABAMA ON FRIDAY
WHICH WILL INTERACT WITH THE FRONT AND KEEP A CHANCE OF SHOWERS
ACROSS THE SOUTHEAST THROUGH SATURDAY MORNING.

ALOFT...THE UPPER RIDGE HAD RETROGRADED AS A SIGNIFICANT TROUGH
MOVED THROUGH THE WESTERLIES AND LOWERED HEIGHTS ACROSS THE OHIO
AND TENNESSEE VALLEYS. MODELS INDICATE THIS PATTERN WILL PERSIST
THEREFORE...EXPECT A RETURN TO NEAR NORMAL TEMPERATURES AND
HUMIDITY LEVELS THROUGH THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    68  85  66  87 /  50  40  10  20
CLARKSVILLE  67  84  65  87 /  30  20   0   0
CROSSVILLE   68  80  63  83 /  50  50  30  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

05
Hazardous weather outlook, Jul 27, 5:30 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED JUL 27 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-281030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY OVER THE MID STATE.  A
FEW ISOLATED STORMS MAY PRODUCE ISOLATED DAMAGE FROM THUNDERSTORMS
WINDS ALONG WITH LOCALIZE URBAN AND SMALL STREAM FLOODING POSSIBLE.
HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THIS THURSDAY AND NEXT MONDAY THROUGH TUESDAY THERE WILL BE A 20
TO 30 PERCENT CHANCE OF THUNDERSTORM ACTIVITY. BUT...WIDESPREAD
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED.

31

In the hours before

Local storm report, Jul 27, 1:21 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
121 PM CDT WED JUL 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     LAFAYETTE               36.52N 86.03W
07/27/2005                   MACON              TN   UTILITY COMPANY

            UTILITY COMPANY REPORTED NUMEROUS TREES AND POWER LINES
            DOWN AROUND THE COUNTY.

&&

VIRTS
Local storm report, Jul 27, 1:34 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
134 PM CDT WED JUL 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     HAIL             LEBANON                 36.21N 86.32W
07/27/2005  0.75 INCH        WILSON             TN   TRAINED SPOTTER

            SPOTTER REPORTED PENNY SIZE HAIL IN THE TOWN SQUARE IN
            LEBANON.

&&

VIRTS
Local storm report, Jul 27, 2:05 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
205 PM CDT WED JUL 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     TSTM WND DMG     HARTSVILLE              36.39N 86.16W
07/27/2005                   TROUSDALE          TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED TREE DOWN ON 231 SOUTH OF
            HARTSVILLE. ALSO TREE LIMBS DOWN IN OTHER AREAS OF THE
            COUNTY.

&&

VIRTS
Local storm report, Jul 27, 2:08 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
208 PM CDT WED JUL 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     TSTM WND DMG     LEBANON                 36.21N 86.32W
07/27/2005                   WILSON             TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED TWO TREES DOWN IN LEBANON.
            LIGHTNING ALSO STRUCK A ROOF.

&&

VIRTS
Local storm report, Jul 27, 2:14 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
214 PM CDT WED JUL 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     HAIL             CENTERVILLE             35.79N 87.45W
07/27/2005  1.00 INCH        HICKMAN            TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZE HAIL IN
            CENTERVILLE.

&&

VIRTS
Special weather statement, Jul 27, 2:30 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT WED JUL 27 2005

TNZ058>061-272015-
LEWIS-MARSHALL-MAURY-WILLIAMSON-
230 PM CDT WED JUL 27 2005

A CLUSTER OF STRONG THUNDERSTORM WITH GUSTY WINDS OF 35 TO 40 MPH AND
POSSIBLY SMALL HAIL WAS FORMING OVER LEWIS AND MAURY COUNTIES AT 225
PM. THESE THUNDERSTORMS WERE MOVING EAST AT ABOUT 25 MPH AND
SHOULD AFFECT MARSHALL AND WILLIAMSON COUNTIES THROUGH 3:15
PM. STAY TUNED FOR UPDATED WEATHER STATEMENTS OR POSSIBLE WARNINGS.

END/ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 12:07 PM CDTSevere Thunderstorm WarningOHXCheatham23 min
Jul 27, 12:33 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson27 min
Jul 27, 12:36 PM CDTSevere Thunderstorm WarningOHXMacon24 min
Jul 27, 1:06 PM CDTSevere Thunderstorm WarningOHXMacon24 min
Jul 27, 1:13 PM CDTSevere Thunderstorm WarningOHXPerry47 min
Jul 27, 1:30 PM CDTSevere Thunderstorm WarningOHXMacon, Trousdale45 min
Jul 27, 1:34 PM CDTSevere Thunderstorm WarningOHXWilson41 min
Jul 27, 1:40 PM CDTSevere Thunderstorm WarningOHXHickman35 min
Jul 27, 1:44 PM CDTSevere Thunderstorm WarningOHXSmith31 min
Jul 27, 2:07 PM CDTSevere Thunderstorm WarningOHXHickman23 min
Jul 27, 2:14 PM CDTSevere Thunderstorm WarningOHXJackson46 min
Jul 27, 2:22 PM CDTSevere Thunderstorm WarningOHXJackson, Overton38 min
Jul 27, 3:19 PM CDTSevere Thunderstorm WarningOHXFentress26 min
Jul 27, 3:25 PM CDTSevere Thunderstorm WarningOHXCumberland35 min
Jul 27, 3:36 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren, White39 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.